MAUDE Adverse Event Report: BALT USA BALLAST 088 LONG SHEATH

BALT USA BALLAST 088 LONG SHEATH
Model Number BALLAST90
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 09/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "(b)(6) female, thrombectomy patient.Went radial (infuse cocktail through 6f sheath, then exchange to ballast) and started experiencing vasospasm.Then went femoral and gave cocktail; nitro, verapamil & cardiac lido (waited an hour) tried several others.Tried several techniques and finally had vascular removed." follow up 29sep2021: "i asked if there was any major injury from this and they said the arm was saved but there was an arm bypass done to remove the sheath." "no, no reported malfunction.They think the patient just had severe vasospasm, which caused it." "the patient did have to go to surgery to have an arm bypass done to remove the sheath.".
 
Additional Manufacturer Narrative
(b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Follow up with the issuer revealed that there was no device malfunction (harm unrelated to the device).Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Dhr review could not be performed since the product lot number was unavailable and not reported.

Brand Name
BALLAST 088 LONG SHEATH
Common Device Name
BALLAST
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key12701423
Report Number3014162263-2021-00035
Device Sequence Number19945084
Product Code DQY
UDI-Device Identifier00818053022890
UDI-Public00818053022890
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K182918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBALLAST90
Device Catalogue NumberN/A
Device Lot NumberNOT REPORTED
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;